Oklahoma, 2015Flash Flooding and Flooding in Oklahoma, June 17 to 18, 2015
June 17 to 18, 2015 · NWS OUN · 21 events in 8 counties and zones
As tropical storm Bill made its way up through eastern and central Oklahoma through the 17th and 18th, widespread flash flooding ensued.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $5.0 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As tropical storm Bill made its way up through eastern and central Oklahoma through the 17th and 18th, widespread flash flooding ensued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 2:26 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 17, 2:26 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT WED JUN 17 2015
.DISCUSSION...
WELL-DEFINED CIRCULATION ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM BILL IS JUST NORTH OF FORT WORTH AT MID AFTERNOON. SO
FAR...HOURLY RAINFALL RATES ACROSS SOUTHERN OKLAHOMA HAVE NOT BEEN
EXCESSIVE...BUT 6 HOURLY AMOUNTS ARE APPROACHING 3 INCHES IN FAR
SOUTHERN OKLAHOMA (MESONET BURNEYVILLE).
WITH THE SLOW MOVEMENT OF THE TROPICAL SYSTEM...AROUND 10 MPH...
RAINFALL AMOUNTS WILL CONTINUE TO ADD...RESULTING IN AREAL
FLOODING AND PERHAPS MAJOR FLOODING ON SOME RIVERS IN SOUTHERN
OKLAHOMA. OCCASIONALLY...WARM CORE SYSTEMS WILL HAVE A TENDENCY
TO HAVE "CORE RAINS" OVERNIGHT NEAR THE CENTER OF CIRCULATION. IF
THIS OCCURS...THERE WILL BE A SMALLER AREA THAT RECEIVES VERY
HEAVY RAINFALL (PERHAPS ARDMORE... TISHOMINGO...PAULS
VALLEY...ADA.) FARTHER WEST...THERE WILL BE A GRADIENT OF 1-2
INCH RAINFALL AND LITTLE OR NO RAIN.
BY LATE THURSDAY...THE SYSTEM SHOULD BE LOCATED FAR ENOUGH NORTH
TO FINALLY MOVE FASTER NORTH AND EAST.
OVER THE WEEKEND...A RIDGE CENTER OVER OFF THE CALIFORNIA COAST
WILL BEGIN TO BUILD EAST ACROSS THE SOUTHERN PLAINS. THIS SHOULD
BRING MAINLY DRY...BUT HOT AND MUGGY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 82 69 87 / 90 50 20 10
HOBART OK 68 88 69 92 / 20 10 10 10
WICHITA FALLS TX 69 89 71 92 / 60 30 20 10
GAGE OK 65 86 67 91 / 10 10 10 10
PONCA CITY OK 69 80 69 87 / 30 40 20 10
DURANT OK 71 84 71 87 / 100 70 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ018>020-
023>032-038>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ086-089-090.
&&Hazardous weather outlook, Jun 17, 10:55 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUN 17 2015
OKZ004>048-050>052-TXZ083>090-181700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUN 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.HEAVY RAINFALL AND FLOODING...
MAIN-STEM RIVER FLOODING IS OCCURRING IN PARTS OF SOUTHERN AND
CENTRAL OKLAHOMA. FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH
EARLY THURSDAY... WITH THE BEST CHANCE IN PARTS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.
.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THURSDAY AS THE TROPICAL DEPRESSION MOVES OVER THE REGION. THERE
IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE THIS
AFTERNOON AND EVENING ALONG AND SOUTH AND EAST OF A LINE FROM
CHANDLER AND SHAWNEE... TO PAULS VALLEY AND ARDMORE OKLAHOMA. A
FEW WEAK AND BRIEF TORNADOES OR STRONG GUSTY WINDS WILL BE
POSSIBLE DUE TO THE TROPICAL SYSTEM... BUT FLOODING RAINFALL WILL
BE A MUCH GREATER AND WIDESPREAD CONCERN.
THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE AFTER SUNSET BUT
STORMS AND WIDESPREAD RAIN WILL CONTINUE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.HEAVY RAINFALL AND FLOODING...
MAIN-STEM RIVER FLOODING WILL CONTINUE UNTIL AT LEAST FRIDAY IN
PARTS OF SOUTHERN AND CENTRAL OKLAHOMA. FLASH FLOODING WILL
REMAIN POSSIBLE IN PARTS OF SOUTHEAST... SOUTH CENTRAL... AND
CENTRAL OKLAHOMA THROUGH THURSDAY AFTERNOON.
.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THE RISK OF
SEVERE WEATHER IS VERY LOW.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
25
Flash Flood, Carter
- When
- June 17, 3:32 PM CST to 6:32 PM CST
- Where
- Carter County, 1.85 mi NNW of Ardmore to 1.91 mi WNW of Ardmore
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 34.195, -97.150
At least one foot of flowing water on some roadways. One car stalled out near Commerce and 6th street.
Flash Flood, Carter
- When
- June 17, 4:00 PM CST to June 18, 12:00 AM CST
- Where
- Carter County, 4.2 mi NNE of Milo to 2.09 mi NNE of (Adm)ardmore Apt
- Cause
- Heavy Rain / Tropical System
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.388, -97.317
Carter County EM reported at least approximately 225 homes with flooding damage (est. $20k per home). At least one of these had 6 feet of water. Numerous had 4 feet of water. 1 older building collapsed. 20-40 tinhorns washed out (est. $20k per tinhorn). 1 bridge out (est. $180K).
Flash Flood, Stephens
- When
- June 17, 4:30 PM CST to 7:30 PM CST
- Where
- Stephens County, 1.49 mi NNW of Duncan to 1.67 mi NNW of Duncan
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.520, -97.970
Water was over the roadway at Elk and Highway 81. Road was impassable.
Flash Flood, Carter
- When
- June 17, 4:40 PM CST to 7:40 PM CST
- Where
- Carter County, 0.47 mi SSW of Lone Grove to 0.79 mi SSW of Lone Grove
- Cause
- Heavy Rain / Tropical System
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.174, -97.264
Around six to eight inches of water on roadways. Report relayed by broadcast media.
Flash Flood, Carter
- When
- June 17, 6:00 PM CST to 9:00 PM CST
- Where
- Carter County, 1.77 mi E of Ardmore to 1.25 mi NNE of Ardmore
- Cause
- Heavy Rain / Tropical System
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.170, -97.109
A two year old boy was swept away from his father's arms into Hickory Creek.
Flash Flood, Carter
- When
- June 17, 6:49 PM CST to 9:49 PM CST
- Where
- Carter County, 2.45 mi WNW of Wilson to 1.73 mi WNW of Wilson
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.178, -97.467
Highway 70 closed due to flooding west of town to near highway 76. Report by social media.
Flash Flood, Carter
- When
- June 17, 8:59 PM CST to 11:59 PM CST
- Where
- Carter County, 0.76 mi E of Healdton to 0.74 mi W of Healdton
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 34.230, -97.477
State highway 76 closed in Healdton due to high water.
Flash Flood, Carter
- When
- June 17, 8:59 PM CST to 11:59 PM CST
- Where
- Carter County, 0.51 mi ESE of Healdton to 0.43 mi SSW of Tatums
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 34.226, -97.482
State highway 76 closed in several locations between Ratliff city and Headlton due to high water.
Flash Flood, Carter
- When
- June 17, 9:04 PM CST to June 18, 12:04 AM CST
- Where
- Carter County, 1.34 mi NW of Ardmore to 1.09 mi WSW of Ardmore
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.183, -97.158
Reports of high water rescues in and near Ardmore.
Flash Flood, Murray
- When
- June 17, 9:21 PM CST to June 18, 12:21 AM CST
- Where
- Murray County, 0.65 mi NW of Davis to 0.68 mi WSW of Davis
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 34.508, -97.127
Multiple roads closed around Davis. One to two feet of water across roadways.
Flash Flood, Jefferson
- When
- June 17, 10:35 PM CST to June 18, 1:35 AM CST
- Where
- Jefferson County, 0.47 mi SSW of Cornish to 1.13 mi SSE of Cornish
- Cause
- Heavy Rain / Tropical System
- Reported by
- Unknown
- Coordinates
- 34.153, -97.602
OK89 closed south of Ringling due to flooding.
Flood, Pontotoc
- When
- June 18, 3:30 AM CST to 6:30 AM CST
- Where
- Pontotoc County, 4.27 mi E of Vanoss to 4.18 mi E of Vanoss
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 34.754, -96.795
Water rescue of 5 people on county road 3490 north of 1560.
Flood, Garvin
- When
- June 18, 5:23 AM CST to 8:23 AM CST
- Where
- Garvin County, 0.55 mi W of Pauls Valley to 0.52 mi SSW of Pauls Valley
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 34.741, -97.230
Several inches of water flooded over roadways.
Flood, Murray
- When
- June 18, 5:33 AM CST to 8:33 AM CST
- Where
- Murray County, 0.77 mi NW of Davis to 0.76 mi SW of Davis
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 34.507, -97.131
Roadways flooded with several inches of water.
Flash Flood, Pontotoc
- When
- June 18, 10:00 AM CST to 1:00 PM CST
- Where
- Pontotoc County, 2.17 mi NNE of Francis to 2.25 mi NNE of Francis
- Cause
- Heavy Rain / Tropical System
- Reported by
- County Official
- Coordinates
- 34.900, -96.580
Road closed due to flooding at E 144 and N 361.
Flash Flood, Seminole
- When
- June 18, 10:00 AM CST to 1:00 PM CST
- Where
- Seminole County, 2.61 mi WSW of Dewright to 2.38 mi WSW of Dewright
- Cause
- Heavy Rain / Tropical System
- Reported by
- County Official
- Coordinates
- 35.059, -96.724
Road closed due to flooding at Ew 135 and Ns 353.
Flash Flood, Stephens
- When
- June 18, 11:00 AM CST to 2:00 PM CST
- Where
- Stephens County, 1.81 mi S of Loco to 1.76 mi S of Loco
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 34.304, -97.686
County road closed due to flooding.
Flash Flood, Stephens
- When
- June 18, 11:00 AM CST to 2:00 PM CST
- Where
- Stephens County, 1.73 mi NNW of Alma to 1.69 mi NNW of Alma
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -97.618
Alma road closed due to flooding.
Flash Flood, Stephens
- When
- June 18, 11:00 AM CST to 2:00 PM CST
- Where
- Stephens County, 3.49 mi NNW of Velma to 3.37 mi NNW of Velma
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 34.507, -97.694
Newman road closed due to flooding.
Flash Flood, Stephens
- When
- June 18, 11:00 AM CST to 2:00 PM CST
- Where
- Stephens County, 1.92 mi SSE of Velma to 2.07 mi SSE of Velma
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 34.436, -97.653
Terry was road closed due to flooding.
Flash Flood, Pottawatomie
- When
- June 18, 4:00 PM CST to 8:00 PM CST
- Where
- Pottawatomie County, 0.24 mi WNW of Macomb to 0.26 mi SSW of Macomb
- Cause
- Heavy Rain / Tropical System
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.151, -97.014
An 80 year old woman was found dead in a partially submerged car near Macomb Thursday night. Law enforcement reported that it appeared the woman ignored barricades and attempted to drive through the water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 17, 20151 death · 4 injured · 1 event
- Tornado and Flash Flooding in Texas, June 17, 2015$2.6 million · EF0 · 14 events
- Flash Flooding and Heavy Rain in Texas, June 17 to 18, 2015$2.1 million · 3 events
- Tornado and Hail in West Virginia, June 17, 2015$306,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in Georgia, June 17 to 18, 2015$422,000 · 65 kt wind · 21 events
- Wildfire in California, June 17 to 30, 2015$900,000 · 1 event
- Hail and Damaging Winds in South Dakota, June 17, 2015$350,000 · 1.75 in hail · 6 events
- Flooding in Illinois, June 17 to 30, 2015$172,000 · 10 events
- Hail and Damaging Winds in Virginia, June 17, 2015$69,000 · 1 in hail · 25 events
- Hail in South Dakota, June 17, 2015$100,000 · 1.75 in hail · 10 events
- Wildfire in Arizona, June 17 to 27, 2015$150,000 · 1 event
- Tornado in Oklahoma, June 17, 2015$150,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585589, 585614, 585590, 585591, 585616, 585592, 585593, 585595, 585597, 585598, 585599, 585601, 585602, 585603, 585604, 585605, 585607, 585609, 585610, 585612, 585618.